I have the same issue. I have been taking adderall for 13 years and I was always very thin (even prior to taking the medication) — I’m 5’3” and I weighed between 98 and 106 pounds for 9 years. I ate well and exercised regularly. Unfortunately, the numbers on the scale began to climb dramatically…. I’m currently at a crossroads because of this.
At age 15, I was diagnosed with mono. My symptoms progressively became worse and worse. While most cases of mono last around 1 month, I had mono for 16 months. I was tested 7 times during the course of those 16 months and my results came back “positive” each time. I was on “home & hospital” during this period and it dramatically changed my daily life.
Even after the 16 months were up, I found myself with very low energy. I did my best to maintain a normal teenage life—-but it was very difficult for me.
At age 17, I saw a new physician and he attempted to diagnose me with Chronic Fatigue Syndrome. Which, essentially, is just saying they’re too lazy to figure out what’s actually wrong with you.
I, personally, think chronic fatigue syndrome is one of the most ridiculous diagnoses a person can be given. It’s a diagnosis given to borderline personality individuals and people whose lifestyle choices and eating habits are less than ideal.
With that being said, I wasn’t going to accept the CFS diagnosis.. Even if I wasn’t properly diagnosed, I was determined to find a solution to my never-ending sleepiness. After trying upwards of 20+ different things, I was prescribed adderall. It gave me my life back.
I thrived for many years while taking adderall. I began to enjoy life and was able to spend more time with family and friends. I felt normal!
Suddenly, I started gaining weight rapidly. At first, I didn’t mind it because it was dispersed to my butt and breasts. I embraced the curves!! However, as time went on, it made me gain weight in places I’d never gained weight before.
Now, I eat EXTREMELY HEALTHY, but I find myself so fatigued most days that I don’t have any energy to exercise. I understand that the reduction in physical activity could lead to some weight gain… however, I currently weigh 165 pounds.
Determined, yet again, to find a solution, I saw a number of doctors. One in particular helped me in a tremendous manner: my gastroenterologist.
I was given an endoscopy for a myriad of symptoms (one of which was bloating) and My physician ordered disaccharides analysis (a test obtained during an upper endoscopy — which is the best way to diagnose sucrose intolerance)
Apparently my generic brand of adderall contains sucrose and maltodextrin as additives. Even with small amounts of each, it led to my blood sugar levels spiking tremendously because they’re both considered to be very high on the glycemic index scale. Over time, these rapid spikes led to weight gain.
My doctor and I are trying to formulate the best plan of action for me. It’s not ideal for me to discontinue the medication because it, legitimately, gave me my life back. now—adderall seems to be a Catch-22 for me.
Anyway, maybe see a gastroenterologist and have them see if you have any intolerances, allergies, inflammation, bacterial overgrowth, etc.
- This reply was modified 6 months, 3 weeks ago by prinzessvalentina.